MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY123575
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant product: duo eclilpse balloon, headway microcatheter.It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during treatment of a small, malformed aneurysm, a galaxy g3 (gly123575/s11528) stretched during repositioning of the coil in the aneurysm.The event occurred when the aneurysm was 29% filled.It was reported that the filling was successful because the aneurysm was small and malformed.The coil was removed still attached to the dpu.Neck remodeling had been performed with a duo eclipse balloon.A continuous flush had been maintained through the microcatheter.Another coil had passed through the same microcatheter prior to this event.There were no adverse patient consequences or procedure delay, and the procedure was completed with other spectra coils.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Dhr review was completed on 12/4/2017: the (b)(6) product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The device has not yet been returned.
 
Additional Manufacturer Narrative
The device was returned for analysis on 1/16/2018.Complaint conclusion: as reported by a healthcare professional, during treatment of a small, malformed aneurysm, a galaxy g3 (gly123575/s11528) stretched during repositioning of the coil in the aneurysm.The event occurred when the aneurysm was 29% filled.It was reported that the filling was successful because the aneurysm was small and malformed.The coil was removed still attached to the dpu.Neck remodeling had been performed with a duo eclipse balloon.A continuous flush had been maintained through the microcatheter.Another coil had passed through the same microcatheter prior to this event.There were no adverse patient consequences or procedure delay, and the procedure was completed with other spectra coils.The device was returned for analysis.The device was returned with a piece of absorbent material and its outer package label.The outer package label matches the product documented in the complaint.The embolic coil was detached from the device positioning unit (dpu) and was stretched.The resheathing tool has been advanced all the way to the green introducer.The dpu was coiled and wound around itself, and the coil was bent in two locations.The ball tip was intact.The proximal solder ring was present.The non-stretched section of the embolic coil was not kinked.The resistance heating (rh) coil had not heated.The resheathing tool was undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil stretch was confirmed.The proximal end of the embolic coil was stretched.The coil had also mechanically detached from the dpu.According to the information provided, detachment must have occurred after the embolic coil was removed from the microcatheter as it was still attached to the dpu when it was removed.The entire coil was returned, as evidenced by the presence of both the ball tip and the proximal solder ring attached to the embolic coil.Also, according to the information provided, stretching occurred while the coil was being repositioned, and at least one additional embolic coil and a balloon were present at the treatment site.The evidence that a large segment of the embolic coil was neither stretched nor kinked suggests that the coil was partially restrained at the treatment site, possibly with one or more of the other devices present at the time.The stretched embolic coil indicated that excessive force was applied to the device, possibly in an attempt to release it from the restrained position.The damage to the dpu core wire appears to have occurred after the device was coiled for storage and/or shipping, and so occurred after the reported event.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key6915827
Report Number2954740-2017-00283
Device Sequence Number1460968
Product Code HCG
UDI-Device Identifier10886704077435
UDI-Public(01)10886704077435(17)190731(10)S11528
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberGLY123575
Device Lot NumberS11528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer12/04/2017
01/16/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date12/21/2017
01/30/2018
Patient Sequence Number1